Texas, 2011

Hail and Damaging Winds in Texas, April 4, 2011

April 4, 2011 · NWS FWD · 24 events in 10 counties and zones

Severe storms erupted overnight ahead of a strong cold front moving through north Texas. These storms developed into a line that moved east and southeast through mainly the eastern half of north Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe storms erupted overnight ahead of a strong cold front moving through north Texas. These storms developed into a line that moved east and southeast through mainly the eastern half of north Texas. Hail up to the size of ping pong balls was reported with the largest hail stones falling in Watauga. Severe thunderstorm winds also knocked down trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 4, 2:23 AM CST, 17 minutes earlier.

Area forecast discussion, Apr 4, 2:23 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
323 AM CDT MON APR 4 2011

.DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM AHEAD OF A STRONG
COLD FRONT. THE STORMS SHOULD BECOME MORE NUMEROUS AND ORGANIZED
AS THE COLD FRONT MOVES FURTHER SOUTH AND EAST. STEEP MID LEVEL
LAPSE RATES AND VERY STRONG WINDS THROUGH A DEEP LAYER OF THE
ATMOSPHERE WILL RESULT IN SOME SEVERE STORMS WITH HAIL AND
DOWNBURST WINDS. EXPECT STORMS TO END QUICKLY FROM NORTHWEST TO
SOUTHEAST THROUGH THE MORNING AS MUCH DRIER AIR MOVES IN BEHIND
THE COLD FRONT. A VERY TIGHT PRESSURE GRADIENT BEHIND THE COLD
FRONT WILL RESULT IN ANOTHER VERY WINDY DAY ACROSS THE ENTIRE
REGION. THEREFORE...WILL LEAVE A WIND ADVISORY IN PLACE THROUGH
THE AFTERNOON AND ALSO KEEP A RED FLAG WARNING IN EFFECT THROUGH
MID EVENING FOR VERY CRITICAL FIRE WEATHER CONDITIONS.

SURFACE HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT WITH
DECREASING WINDS...CLEARING SKIES AND MUCH COOLER TEMPERATURES.
A WARMING TREND WILL BEGIN TUESDAY WITH BUILDING HIGH PRESSURE
ALOFT AND THE RETURN OF LOW LEVEL MOISTURE IN RESPONSE TO A
DEEPENING SURFACE LOW ACROSS THE HIGH PLAINS. THE UPPER RIDGE OF
HIGH PRESSURE WILL FLATTEN AND MOVE EAST ON WEDNESDAY WHILE A MID
LEVEL TROUGH MOVES ON SHORE IN THE WEST. A FEW THUNDERSTORMS WILL
BE POSSIBLE THURSDAY AS LARGE SCALE LIFT INCREASES WITH THE
APPROACHING UPPER SYSTEM. ONE LIMITING FACTOR FOR STORM
DEVELOPMENT WILL BE A STRONG CAP OF WARM AIR. THEREFORE...WILL
KEEP ONLY LOW POPS MENTIONED MAINLY EAST OF INTERSTATE 35. THE
UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION THURSDAY NIGHT AND
BRING AN END TO THE PRECIPITATION CHANCES.

SOUTHWEST FLOW ALOFT WILL CONTINUE FRIDAY THROUGH SUNDAY AS
ANOTHER LOW PRESSURE SYSTEM DEVELOPS IN THE WEST AND MOVES
EASTWARD. ABUNDANT LOW LEVEL MOISTURE AND INCREASING LARGE SCALE
LIFT FROM THIS APPROACHING SYSTEM WILL RESULT IN ANOTHER CHANCE
FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY. SINCE
A CAP WILL REMAIN IN PLACE...WILL KEEP ONLY SLIGHT POPS IN THE
FORECAST. THE UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION
SUNDAY NIGHT AND ALLOW A COLD FRONT TO MOVE ACROSS NORTH TEXAS.
THE PASSAGE OF THE FRONT WILL BRING COOLER AND DRIER AIR TO START
THE WORK WEEK.

HIGH TEMPERATURES TODAY AND TUESDAY WILL BE IN THE 60S AND 70S WITH LOWS
TONIGHT RANGING FROM THE MID 30S IN THE NORTH TO THE MID 40S IN
THE SOUTH AND ALSO ACROSS PORTIONS OF THE METROPLEX. LOWS TUESDAY
NIGHT WILL RANGE FROM THE MID 40S TO THE LOWER 50S. TEMPERATURES
FROM MID WEEK THROUGH THE WEEKEND WILL BE ON THE WARM SIDE OVERALL
WITH HIGHS MAINLY IN THE 80S AND LOWS IN THE 50S AND 60S.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  44  73  53  80 /  20   5   0   5  10
WACO, TX              75  41  75  51  80 /  20   5   0   5   5
PARIS, TX             67  38  70  46  75 /  30   5   0   5  10
DENTON, TX            68  38  75  51  81 /  10   5   0  10  10
MCKINNEY, TX          67  36  74  48  76 /  20   5   0   5  10
DALLAS, TX            70  46  73  52  79 /  20   5   0   5  10
TERRELL, TX           71  41  72  50  77 /  20   5   0   5  10
CORSICANA, TX         72  42  73  50  78 /  30   5   0   5  10
TEMPLE, TX            76  42  74  50  82 /  20   5   0   5   5
MINERAL WELLS, TX     70  37  76  46  84 /  10   5   0  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&

30/79
Hazardous weather outlook, Apr 3, 9:11 PM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT SUN APR 3 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-050315-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1011 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTH TEXAS BEGINNING
AT 4 AM TONIGHT AND CONTINUING THROUGH MONDAY.

A WIND ADVISORY REMAINS IN EFFECT FOR ALL OF NORTH TEXAS. WIND
GUSTS UP TO 40 MPH CAN BE EXPECTED.

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT INTO MONDAY ACROSS
NORTH TEXAS. THE BEST CHANCES FOR STORMS WILL BE EAST OF
INTERSTATE 35. A FEW STORMS TONIGHT PRODUCE STRONG GUSTY WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...MAINLY EAST OF
INTERSTATE 35. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND
LARGE HAIL. THUNDERSTORM CHANCES WILL QUICKLY END FROM WEST TO
EAST MONDAY MORNING.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP ACROSS ALL OF NORTH TEXAS ON MONDAY AND A RED FLAG WARNING
IS NOW IS IN EFFECT FROM EARLY MONDAY MORNING INTO THE EVENING
HOURS.

A WIND ADVISORY REMAINS IN EFFECT THROUGH 5 PM CDT MONDAY. NORTH
WINDS BEHIND A COLD FRONT WILL BE SUSTAINED NEAR 25 TO 35 MPH WITH
HIGHER GUSTS.

THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY ACROSS
EASTERN PORTIONS OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS MUCH OF
NORTH TEXAS.

In the hours before

Special weather statement, Apr 4, 1:03 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 AM CDT MON APR 4 2011

TXZ130-141-040730-
ERATH TX-COMANCHE TX-
203 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL COMANCHE COUNTY
  SOUTHERN ERATH COUNTY

AT 203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF COMANCHE...MOVING NORTHEAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMANCHE...DUBLIN...GUSTINE
AND STEPHENVILLE.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3196 9870 3236 9811 3210 9787 3192 9820
      3189 9819 3179 9857
TIME...MOT...LOC 0703Z 241DEG 36KT 3198 9840

85/NH
Special weather statement, Apr 4, 1:25 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
225 AM CDT MON APR 4 2011

TXZ143-040800-
HAMILTON TX-
225 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HAMILTON COUNTY

AT 225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF HAMILTON...MOVING NORTHEAST
AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HICO.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3184 9816 3192 9820 3194 9816 3202 9802
      3202 9800 3186 9789 3172 9820 3180 9824
TIME...MOT...LOC 0725Z 241DEG 40KT 3185 9815
Special weather statement, Apr 4, 1:28 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
228 AM CDT MON APR 4 2011

TXZ130-132-040800-
ERATH TX-SOMERVELL TX-
228 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN ERATH COUNTY
  SOMERVELL COUNTY

AT 228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF STEPHENVILLE...MOVING
NORTHEAST AT 50 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN...GLEN ROSE...
STEPHENVILLE AND DINOSAUR VALLEY STATE PARK.

DIME-SIZE HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3230 9797 3224 9794 3232 9779 3232 9761
      3221 9762 3217 9773 3192 9820 3198 9825
      3195 9833 3215 9847
TIME...MOT...LOC 0728Z 244DEG 44KT 3215 9798

85/NH
Special weather statement, Apr 4, 1:59 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
259 AM CDT MON APR 4 2011

TXZ144-040830-
BOSQUE TX-
259 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  BOSQUE COUNTY

AT 259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF CLIFTON...MOVING NORTHEAST
AT 55 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE IREDELL...MERIDIAN AND
MERIDIAN STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3221 9763 3221 9760 3218 9760 3219 9757
      3215 9755 3214 9751 3218 9746 3217 9745
      3214 9749 3209 9747 3205 9750 3202 9748
      3202 9743 3198 9739 3193 9742 3190 9739
      3173 9779 3201 9799
TIME...MOT...LOC 0759Z 245DEG 48KT 3187 9774
Special weather statement, Apr 4, 2:29 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
329 AM CDT MON APR 4 2011

TXZ133-040900-
JOHNSON TX-
329 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  JOHNSON COUNTY

AT 329 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF CLEBURNE...MOVING NORTHEAST AT
60 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO...BURLESON...
CLEBURNE...GODLEY...GRANDVIEW...JOSHUA...KEENE...VENUS AND CLEBURNE
STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3245 9761 3256 9739 3255 9709 3228 9708
      3219 9746 3217 9749 3216 9753 3222 9762
TIME...MOT...LOC 0829Z 242DEG 51KT 3235 9760
Special weather statement, Apr 4, 2:32 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
332 AM CDT MON APR 4 2011

TXZ100-101-115-116-040900-
JACK TX-YOUNG TX-PALO PINTO TX-STEPHENS TX-
332 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN JACK COUNTY
  NORTHERN PALO PINTO COUNTY
  NORTHEASTERN STEPHENS COUNTY
  SOUTHEASTERN YOUNG COUNTY

AT 332 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES EAST OF BRECKENRIDGE...MOVING NORTHEAST
AT 80 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD AND POSSUM KINGDOM
STATE PARK.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3307 9858 3322 9809 3301 9797 3300 9805
      3292 9805 3291 9806 3275 9864 3291 9874
TIME...MOT...LOC 0832Z 246DEG 71KT 3288 9856

The radar

The Dallas/Ft Worth radar (KFWS), 31 km away, was scanning. The volume nearest the first event began at 08:41 UTC.

Open the radar archive at this moment

Event by event

16 hail, 7 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Tarrant

When
April 4, 2:40 AM CST to 2:55 AM CST
Where
Tarrant County, Watauga
Measured
1.5 in hail
Property damage
$30,000
Reported by
Public
Coordinates
32.850, -97.270

Hail stones up to the size of ping pong balls fell in Watagua for 15 minutes.

Hail, Tarrant

When
April 4, 2:50 AM CST
Where
Tarrant County, 1.93 mi WSW of Watauga
Measured
1.25 in hail
Property damage
$10,000
Reported by
NWS Employee
Coordinates
32.835, -97.298

Nickel to half dollar size hail fell at the NWS Office in north Fort Worth.

Hail, Tarrant

When
April 4, 3:08 AM CST
Where
Tarrant County, Hurst
Measured
1 in hail
Reported by
Public
Coordinates
32.820, -97.150

Hail, Tarrant

When
April 4, 3:12 AM CST
Where
Tarrant County, 1.02 mi SSE of Ft Worth Mangham Arp
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
32.836, -97.194

Nickel size hail was reported 0.8 miles west of Hurst via CoCoRaHS.

Hail, Tarrant

When
April 4, 3:18 AM CST
Where
Tarrant County, Mansfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.570, -97.130

Hail, Tarrant

When
April 4, 3:32 AM CST
Where
Tarrant County, Arlington
Measured
0.75 in hail
Reported by
Public
Coordinates
32.730, -97.120

Hail, Johnson

When
April 4, 3:33 AM CST
Where
Johnson County, Venus
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.430, -97.120

Hail, Tarrant

When
April 4, 3:35 AM CST
Where
Tarrant County, Colleyville
Measured
0.75 in hail
Reported by
Public
Coordinates
32.880, -97.150

Dime to penny size hail in Colleyville.

Hail, Johnson

When
April 4, 3:49 AM CST
Where
Johnson County, Venus
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.430, -97.120

Quarter size hail was reported near Venus.

Hail, Dallas

When
April 4, 3:56 AM CST
Where
Dallas County, 1.61 mi SW of Meaders
Measured
1 in hail
Reported by
Public
Coordinates
32.866, -96.822

Penny to quarter size hail fell near the intersection of Inwood Road and West Northwest Hwy (Loop 12).

Hail, Collin

When
April 4, 4:04 AM CST
Where
Collin County, Plano
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.020, -96.720

Thunderstorm Wind, Johnson

When
April 4, 4:15 AM CST
Where
Johnson County, 2.09 mi W of Lake Pat Cleburne
Measured
39 kt (45 mph) estimated gust
Property damage
$7,000
Reported by
Newspaper
Coordinates
32.321, -97.456

Strong winds around 45 mph blew sections of an aluminum roof off a large barn on the 700 block of County Road 1123, southwest of Cleburne.

Hail, Dallas

When
April 4, 4:20 AM CST
Where
Dallas County, 2.97 mi N of (Ads)addison Arpt Da
Measured
0.75 in hail
Reported by
Public
Coordinates
33.013, -96.829

Penny size hail fell near the intersection of the George Bush Turnpike and the Dallas North Tollway.

Thunderstorm Wind, Tarrant

When
April 4, 4:40 AM CST
Where
Tarrant County, Crowley
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.580, -97.320

Trees were down in and around Crowley. Also numerous power outages were reported.

Hail, Tarrant

When
April 4, 4:50 AM CST
Where
Tarrant County, 0.17 mi NNW of Tate Spgs
Measured
1 in hail
Reported by
Public
Coordinates
32.682, -97.181

Quarter size hail fell at Martin High School in south Arlington.

Thunderstorm Wind, Johnson

When
April 4, 5:05 AM CST
Where
Johnson County, 3 mi NNW of Venus
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
32.470, -97.140

A trained spotter estimated 60 MPH winds 3 miles north-northwest of Venus. The spotter also reported that two transformers had blown in the high winds.

Thunderstorm Wind, Rains

When
April 4, 5:50 AM CST to 6:00 AM CST
Where
Rains County, 0.98 mi NNW of Dougherty to 0.98 mi NE of Ginger
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.963, -95.777

Numerous trees were knocked down on the west side of Lake Fork, and also on Hwy 19, CR 3150, CR 3325, and CR 4400.

Lightning, Rains

When
April 4, 5:53 AM CST
Where
Rains County, Emory
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
32.870, -95.750

A lightning strike hit a propane tank on Hwy 19 causing a fire.

Thunderstorm Wind, Hopkins

When
April 4, 6:00 AM CST
Where
Hopkins County, 2.76 mi ENE of Reilly Spgs
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
33.036, -95.506

Trees were blown down in the Greenpond area, southwest of Como. Some of these trees were blocking roads.

Thunderstorm Wind, Kaufman

When
April 4, 6:33 AM CST
Where
Kaufman County, 1 mi W of Mabank
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.370, -96.117

Several mid-size trees were knocked down on the west side of Mabank.

Hail, Henderson

When
April 4, 7:10 AM CST
Where
Henderson County, 2.7 mi ESE of Antioch
Measured
1.75 in hail
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
32.213, -95.508

Golfball size hail was reported 7 miles south of Chandler on FM 315.

Thunderstorm Wind, Leon

When
April 4, 7:27 AM CST
Where
Leon County, Jewett
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Unknown
Coordinates
31.370, -96.150

Sixty MPH winds were estimated in Jewett.

Hail, Leon

When
April 4, 7:35 AM CST
Where
Leon County, Buffalo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.470, -96.070

Hail, Robertson

When
April 4, 7:48 AM CST
Where
Robertson County, 2.08 mi NW of Seger
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.944, -96.642

Quarter size hail was reported between Calvert and Hearne.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295258, 295259, 295260, 295262, 295269, 295270, 295263, 295265, 295266, 295276, 295277, 302747, 295278, 295283, 295280, 295284, 295288, 295297, 295290, 295302, 295303, 295304, 295305, 295306.